Monthly Archives: November 2015

Disfosfonaatit, difosfonaatit, bisfosfonaatit or bifosfonaatit? Term confusion in PRAC recommendations.

From the PRAC recommendations EMA/PRAC/618077/2015 (published on 25th Sept 2015):

Korvakäytävän osteonekroosi
Korvakäytävän osteonekroosia on ilmoitettu difosfonaattien käytön ja lähinnä pitkäaikaisen hoidon yhteydessä. Korvakäytävän osteonekroosin mahdollisia riskitekijöitä ovat steroidien käyttö ja kemoterapia ja/tai paikalliset riskitekijät, kuten infektio tai trauma. Korvakäytävän osteonekroosin mahdollisuus on huomioitava, jos disfosfonaatteja saavalla potilaalla ilmenee korvaoireita, krooniset korvatulehdukset mukaan lukien.

This Finnish version relating to “Osteonecrosis of the external auditory canal” uses two versions for the same term (in EN: bisphosphonates; marked in bold above by me).  The mess is even greater when I have to insert the new mandatory wording into a document where “biphosphonates” have been translated earlier as “bisfosfonaatit” or “bifosfonaatit“. It is even possible that, in the worst case, the same substance is written in 4 different forms in the same document!

The only thing I can do is to copy the recommendation texts and insert comments in the document.

The different Finnish terms can be examined here on the FinMeSH page.